Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 218, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 18, 2002, 7:21 PM CDT for Marion County, Tennessee. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2002, 7:21 PM CDT (00:21 UTC)
- Expired
- Aug 18, 2002, 8:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Marion County, TN
The radar
The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1933 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
312 WUUS54 KMRX 190021 SVRMRX TNC115-190115- /NEW.KMRX.SV.W.0290.190020-190115/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 720 PM CDT SUN AUG 18 2002 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN EAST TENNESSEE * UNTIL 815 PM CDT * AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MONTEAGLE...OR 15 MILES NORTHWEST OF JASPER...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JASPER AROUND 800 PM CDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. SEEK A STURDY SHELTER IMMEDIATELY $$ LAT...LON 3532 8580 3521 8597 3499 8568 3513 8547
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:00 PM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Aug 18, 2:00 PM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT SUN AUG 18 2002 THE FOLLOWING ARE ALL THE FORECAST DISCUSSIONS FROM THE PAST 24 HOURS...WITH THE MOST RECENT ON TOP. THIS PROVIDES A HISTORY OF THE DEVELOPMENT OF THE CURRENT FORECAST. ********************************************************************* AFTERNOON FORECAST DISCUSSION 300 PM EDT SUN AUG 18 2002 THUNDERSTORMS/SHOWERS POPPING OVER MIDDLE TN TO CUMBERLAND PLATEAU. CONSOLIDATING INTO A SOLID LINE AT LEADING EDGE. TODAYS POPS GOOD. THESE WILL MOVE THROUGH THE ENTIRE CWA FROM WEST TO EAST AND DROP MUCH NEEDED RAIN ON MOST PLACES. EXACT TOTALS UP IN THE AIR. WE STILL SIT AHEAD OF THE WEAKENING FRONT TO THE NORTHWEST. MODELS WEAKEN FRONT STILL FURTHER UNTIL ITS A SHADOW OF ITS FORMER SELF BY ITS ARRIVAL MONDAY NIGHT. IT WILL SWEEP THROUGH THE REGION KEEPING A CHANCE FOR CONVECTION THROUGH MONDAY NIGHT. HAVE REMOVED ALL MENTION OF PRECIP FOR TUESDAY THROUGH THURSDAY DUE TO DEEP DRYING AND BUILDING OF RIDGE (REMOVAL OF UPPER SUPPORT). NOT TO SAY THAT AN ISOLATED SHOWER WONT FIRE SOMEWHERE IN THE SUNSHINE, SO LEFT 10 POP IN REVISED DIGITAL FORECAST. TEMPS AND WINDS LOOK BUT DID TWEAK WIND DIRECTIONS A BIT TO ACCOUNT FOR SLIGHT WIND SHIFT WHEN FRONT MEANDERS ACROSS REGION. DONT BELIEVE FOG WILL WARRANT PLACEMENT IN FORECAST. LATER ON IN EXTENDED...ANOTHER FRONT COMES ON FRIDAY-SATURDAY. MODELS DEPICT IT MORE STRONGLY THAN THIS ONE. HOWEVER...IT MIGHT BECOME WEAKER AS THE WEEK PROGRESSES. STILL...PUT SLIGHT CHANCE IN FRIDAY AND CHANCE ON SATURDAY. BACK TO PARTLY CLOUDY SUNDAY, WHICH WAS A LITTLE DIFFICULT TO DECIDE, BUT SO FAR OUT AND WITH THE MOISTURE AND DYNAMICS A LITTLE SO-SO WENT WITH CONSERVATIVE WORDING. FOLLOWING FORECAST ARE PRELIMINARY: CHA 71 91 69 90 / 30 30 30 10 TYS 69 89 67 89 / 30 30 30 10 TRI 66 86 64 87 / 30 30 30 10 OQT 69 88 67 88 / 30 30 30 10 .MRX... NC...NONE. TN...NONE. VA...NONE. BB ********************************************************************* LATE MORNING FORECAST DISCUSSION 940 AM EDT SUN AUG 18 2002 WILL UPDATE ZONES TO REMOVE MORNING FOG WORDING. WILL LEAVE POPS AS IS WITH CONVECTION ALREADY TAKING PLACE IN SE TN AND SOLAR HEATING ON TRACK TO FIRE THINGS UP. .MRX... NC...NONE. TN...NONE. VA...NONE. BB ********************************************************************* MORNING FORECAST DISCUSSION 330 AM EDT SUN AUG 18 2002 FRONT ACROSS THE OHIO VALLEY REMAINS NEARLY STATIONARY WITH GOOD SOUTHWEST FLOW CONTINUING AT ALL LEVELS OVER THE NEXT FEW DAYS. THE FRONT WILL SLOWLY SAG SOUTH AND BE NEAR THE FORECAST AREA LATE MONDAY OR EARLY TUESDAY. SCATTERED SHOWERS WILL CONTINUE INTO TUESDAY. MODELS VERY CLOSE AS IS GUIDANCE NUMBERS. ONLY MINOR DEVIATION FROM A BLEND FORECAST OF NGM...AVN FORECAST NUMBERS. CHA 90 70 91 71 / 50 30 30 20 TYS 88 69 90 70 / 50 30 30 20 TRI 87 66 88 67 / 50 30 30 20 OQT 88 69 90 70 / 50 30 30 20 .MRX... NC...NONE. TN...NONE. VA...NONE. ********************************************************************* EVENING FORECAST DISCUSSION 900 PM EDT SAT AUG 17 2002 SHOWERS AND ISOLATED THUNDERSTORMS HAVE MOVED EAST AND NORTHEAST OUT OF THE FORECAST AREA THIS EVENING AS THE SUN HAS SET. BEST INSTABILITY AHEAD OF COLD FRONT APPROACHING THE OHIO VALLEY LIES TO THE NORTHWEST AND WEST OVER KENTUCKY AND WEST TENNESSEE. WEAK VORTICITY LOBE WILL MOVE NORTHEAST OUT OF MS AND NORTH AL INTO MIDDLE TN OVERNIGHT AND EARLY SUNDAY. WITH REDEVELOPMENT POSSIBLE SOUTHWEST AND WEST OF THE FORECAST AREA RELUCTANT TO TAKE OUT SLIGHT CHANCE FOR FEAR SHOWERS AND A POSSIBLE THUNDERSTORM WILL MOVE IN LATER. UPDATE TO DECREASE WINDS. TD
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 1:28 PM CDT | Severe Thunderstorm Warning | MRX | Knox | 47 min |
| Aug 19, 1:38 PM CDT | Severe Thunderstorm Warning | MRX | Hancock | 37 min |
| Aug 19, 1:45 PM CDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 45 min |
| Aug 19, 1:52 PM CDT | Severe Thunderstorm Warning | MRX | Greene | 38 min |
| Aug 19, 2:58 PM CDT | Severe Thunderstorm Warning | MRX | Morgan | 47 min |
| Aug 19, 3:01 PM CDT | Severe Thunderstorm Warning | MRX | Scott | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.